Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 16, 2016, 10:22 PM EDT for 10 counties in Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 16, 2016, 10:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, James City County, VA, Prince George County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 33 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:42 PM EDT | TSTM WND DMG | 2 Wnw Garysville, VA | NUMEROUS TREES DOWN ALONG HERITAGE RD AND JAMES RIVER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 8:03 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
972
WUUS51 KAKQ 170222
SVRAKQ
VAC007-036-041-053-095-149-181-570-670-730-170245-
/O.NEW.KAKQ.SV.W.0059.160617T0222Z-160617T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1022 PM EDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
SOUTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA...
SOUTHERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
WEST CENTRAL JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...
NORTHEASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
THE CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
THE CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
* UNTIL 1045 PM EDT
* AT 1021 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JORDANS POINT TO 6 MILES EAST OF MANNBORO...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JORDANS POINT AND GARYSVILLE AROUND 1025 PM EDT.
BURROWSVILLE AROUND 1035 PM EDT.
VIRGINIA STATE UNIVERSITY...MATOACA AND ETTRICK AROUND 1040 PM EDT.
PETERSBURG AND CLAREMONT AROUND 1045 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TAYLORS CORNER...ADDISON...CHESTERFIELD...BIRCHETT ESTATE...GOVERNORS
LAND...JORDAN POINT COUNTRY CLUB...RICHARD BLAND COLLEGE...BURGESS...
PRINCE GEORGE GOLF AND NEW BOHEMIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3730 7785 3739 7756 3726 7674 3721 7694
3722 7693 3724 7698 3723 7702 3721 7701
3720 7704 3719 7704 3710 7743
TIME...MOT...LOC 0221Z 291DEG 37KT 3736 7718 3725 7770
HAIL...1.00IN
WIND...60MPH
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:53 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 16, 7:53 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
753 PM EDT THU JUN 16 2016
.SYNOPSIS...
Low pressure drops through the Mid Atlantic Region tonight...and
stalls over the Outer Banks Friday. Low pressure then remains off
the Southeast Coast through the weekend as cool high pressure
builds in from the north.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers with isolated thunderstorms this morning have quelled the
potential for scattered convection this aftn despite re-development
of cumulus clouds. Based on visible satellite imagery trends, it
appears that the best chance for seabreeze-based airmass
thunderstorms will be south of Albemarle Sound the rest of the
aftn. Farther north near a warm frontal boundary across the Nrn
Neck and Delmarva, cumulus cloud trends (again via visible
satellite) are showing signs of dissipating/weakening within the
post-convective and stable environment.
So this turns our attention to potentially severe thunderstorms
tonight as a low pressure system over ern OH/wrn PA dives ssewd
into the Mid Atlantic Region after 00Z/800 PM this evening and
crosses the area overnight. Per previous discussion issued at
1200 PM EDT, area of outflow located near the triple point low in
OH this aftn has been producing severe thunderstorms...with more
isolated pockets of severe storms along the warm frontal boundary
extending from roughly Pittsburgh to Washington DC to the
Delmarva. Scattered storms are traversing the mts of far nw VA
just south of this boundary. Will need to keep a close eye on
these nearby storms to see if they are able to hold together once
they move off the terrain in light low-level low. Otherwise, the
ongoing forecast is right on track with few changes necessary
other than trying to add finer details into the next 12 hours.
Overall, the main player regarding severe weather potential later
this evening remains the ern OH low that is expected to morph into
an MCS during the evening and overnight hours. Best focus for
severe weather begins across far nwrn counties this evening from
Farmville to the Nrn Neck (including nw half of the Metro Richmond
area) and then spreads esewd overnight (primarily across the rest
of VA and the MD Lower Ern Shore). Deep atmospheric moisture, a
spike in pwats twd 2.00 inches, plenty of deep omega/lift with the
passing low/cold front, a strengthening theta-e ridge as it
crosses the area, and increasing winds with height which are also
increasing through tonight will all contribute the severe weather
potential for tonight. Generally unidirectional winds suggest that
bowing line segments will be the primary storm structure this
evening. Really ramped up 6hr qpf amounts for tonight with most
locations within likely POPs or higher (>= 60%) receiving anywhere
from 0.25 to 1.0 inches, or 0.50 to 1.50 inches in 12 hrs, or 0.75
to almost 2.00 inches in 24 hrs. These amounts are above most
model guidance. Locally higher amounts of rainfall are definitely
possible in a shorter period of time and may cause travel
difficulties at times. In addition to the above parameters (to
name a few), the primary impacts from thunderstorms tonight will
be heavy rainfall and strong to severe wind gusts. Large hail will
be a secondary impact. SPC has maintained an Enhanced Risk area
across far nwrn counties for tonight with decreasing likelihood
the farther southeast you go across the CWA. The issuance of a
severe thunderstorm watch is not out of the question within the
next few hours for the local area...especially the locations
mentioned above. Please be alert to rapidly changing conditions if
you have plans this evening...particularly anything that takes
place outdoors. If a severe thunderstorm warning is issued, be
sure to seek safe shelter indoors until the storm passes.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Potent shortwave drops into ern NC Fri as the associated sfc low
centers just off the NC coast. Mostly cloudy to cloudy conditions
are expected along with height/thickness falls...resulting in very
little warming during the day. While little destabilization is
expected, strong forcing for ascent (shortwave and a departing
100+ kt upper jet) will still support widespread showers. A few
thunderstorms possible across the southeast forecast area, where
guidance indicates slightly better instability in a dynamic
environment. Small diurnal trend forecast with temps only warming
into the mid to upper 70s (-2 std dev); low 80s NE NC. Northeast
winds increase Fri aftn into Fri night as the sfc pressure
gradient strengthens between the low and cool high pressure
building swd along the coast of the NE CONUS. Expect gusts of
20 to 30 mph along the coast from Ches Bay to the Atlantic. Winds
could gust as high as 40 mph along the Atlantic coast. Strong
mixing will keep lows Fri night in the upper 50s to low 60s
despite a strong push of cold air advection. Showers will begin
to push se and offshore Fri night...drying from nw to se.
Dry conditions and a mostly sunny Sat/Sun as cool high pressure
builds in from the north. Breezy northeast winds persist with
highs both days only warming into the upper 70s to around
80 inland. Cooler SE VA/NE NC and coastal areas with highs only
in the low to mid 70s. The highs would be around 2 std dev below
normal. Lows Sat night in the mid to upper 50s inland and lower
60s immediate coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The medium range guidance shows a broad ridge extending from coast
to coast on Monday with building heights across the area. This
should allow for a general dry and warming trend for next week
once the western Atlc upper trough moves east. The next chance for
rain will likely be Tuesday into Tuesday night generally across
the MD eastern shore as the ECMWF and GFS suggest a weak trough
axis to move through the NE states in the NW flow aloft. Some
differences then next Wednesday regarding the evolution of trough
as the ECMWF is stronger and move progressive compared to the GFS.
This difference will not change the sensible weather a great deal
with chances for showers/storms across the entire region
regardless of solution as heights fall through the day.
After Sunday, temperatures will be above normal for the week with
highs likely in the lower 90s each day, except perhaps Wed.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Stationary front continues across eastern Virginia this evening.
A strong area of tstms is riding the bndry from WVA to northern
Md and southern Pa. A few storms have developed across northern VA
this evening to near our CWA border. The upper level Low
associated with the system will slowly move east during the
overnight. Most of the weather for the CWA is likely to happen
after midnight as a big complex of showers and tstms moves slowly
eastward.
Have included SHRA and VCTS wording in the TAFS but most of this
is likely to occur late. Some storms may contain strong gusty
winds, with a transition to primarily periods of heavy rain after
06z. Winds shift to NE-E all areas overnight, with IFR and
possibly some LIFR conditions possible Fri morning, though extent
of this is still uncertain. Due to onshore flow contg/increasing
late Fri morning/aftn...CIGS may lift slightly and may be in MVFR
cat. Sfc lo pres lingers off the SE cst through the weekend with
high pressure building in from the north. Gusty NE winds to 20-30
kt likely alg cstl sections from late Fri through Sat, though
drier wx and VFR conditions will prevail by that time. Models hint
that the offshore system may try to push closer to the coast by
late Sunday/Mon, possibly to affect ORF/ECG, less likely to reach
inland sites.
&&
.MARINE...
The current headlines and wind forecast looks on track
for the marine areas. Will upgrade the gale watch north of
Wachapreague to a SCA with this issuance as the strongest winds look
to stay just south, focusing south of Parramore.
Low pressure over the Ohio Valley will move across VA and just
offshore by Friday morning. This will allow for a core of strong NE
winds to gale force to develop along the north side of the low
Friday morning and move southward during the day and Friday evening.
Expect the strongest winds to generally be short lived (less than 9
hr). The gales should shift to the NC waters friday night then
subside as the low continues to move off the southeast coast. Expect
SCA conditions to persist most likely into Saturday especailly
across the southern waters. This low will mander off the SE and
middle atlantic coast through early next week.
&&
.TIDES/COASTAL FLOODING...
The NE flow Friday into Saturday will allow tidal anomalies to
increase to as high as 1.5 ft above astronomical tide...allowing a
few tidal site across the lower Chesapeake Bay and James River to
minor flooding for a few high tide cycles starting Friday Night and
continuing into Saturday evening. Despite the winds gusting to close
to gale force Friday into Friday evening...the limiting factor for
more significant flooding will be the short time frame for stronger
winds. A few spots may need Coastal Flood Advisories for the high
tide cycle Friday evening.
In addition...dangerous surf is expected with waves close to 8 ft
Friday afternoon into Friday evening, especailly south of Parramore.
Will go ahead and issue a high surf advisory for Friday into Friday
evening for those areas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
NCZ102.
VA...High Surf Advisory from noon Friday to 2 AM EDT Saturday for
VAZ098-100.
MARINE...Small Craft Advisory from 11 AM Friday to noon EDT Saturday
for ANZ635>638.
Gale Warning from 4 PM Friday to 6 AM EDT Saturday for ANZ634-
656.
Small Craft Advisory from 11 AM Friday to 5 PM EDT Saturday
for ANZ632.
Small Craft Advisory from 4 PM Friday to 6 PM EDT Saturday for
ANZ633.
Small Craft Advisory from 8 AM Friday to noon EDT Saturday for
ANZ630-631.
Gale Warning from noon Friday to 2 AM EDT Saturday for ANZ654.
Small Craft Advisory from 6 AM Friday to noon EDT Saturday for
ANZ650-652.
Gale Warning from 6 PM Friday to 6 AM EDT Saturday for ANZ658.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD/SAM
LONG TERM...ESS
AVIATION...LKB/JEF
MARINE...MRD
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 16, 4:26 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 426 PM EDT THU JUN 16 2016 NCZ012>016-030>032-VAZ092-093-096-097-172030- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 426 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ017-102-VAZ095-098-172030- WESTERN CURRITUCK-EASTERN CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- 426 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ025-VAZ099-100-172030- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON- 426 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS... SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH WILL LIKELY RESULT IN ROUGH SURF CONDITIONS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ048-061-062-064-068-069-509>516-172030- FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-AMELIA-POWHATAN- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- 426 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND NORTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THERE IS A ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL... DAMAGING WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDZ021>024-VAZ060-065>067-075>090-517>525-172030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-PRINCE EDWARD- MECKLENBURG-LUNENBURG-NOTTOWAY-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 426 PM EDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LOCALIZED HEAVY RAINFALL... DAMAGING WINDS...AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 16, 9:13 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
913 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL RUTHER GLEN 38.00N 77.54W
06/16/2016 E1.00 INCH CAROLINE VA PUBLIC
&&
EVENT NUMBER AKQ1600660
JEFLocal storm report, Jun 16, 9:39 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST TUCKAHOE 37.59N 77.59W
06/16/2016 E60 MPH HENRICO VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1600661
JEFLocal storm report, Jun 16, 9:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
950 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG MONTPELIER 37.81N 77.68W
06/16/2016 HANOVER VA PUBLIC
SEVERAL TRESS DOWN
&&
EVENT NUMBER AKQ1600662
JEFLocal storm report, Jun 16, 9:59 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
959 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG RICHMOND 37.55N 77.46W
06/16/2016 CITY OF RICHMOND VA PUBLIC
NUMEROUS TREES DOWN VICINITY OF JOHN MARSHALL HIGH
SCHOOL
&&
EVENT NUMBER AKQ1600663
JEFLocal storm report, Jun 16, 10:08 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1008 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG LAKESIDE 37.62N 77.47W
06/16/2016 HENRICO VA PUBLIC
SEVERAL TREES DOWN NEAR 64 AND I 95
&&
EVENT NUMBER AKQ1600664
JEFSpecial weather statement, Jun 16, 10:18 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1018 PM EDT THU JUN 16 2016
VAZ060-061-067>069-513-514-170315-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-EASTERN CHESTERFIELD
(INCLUDING COL. HEIGHTS)-WESTERN CHESTERFIELD-CUMBERLAND-
1018 PM EDT THU JUN 16 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NOTTOWAY...AMELIA...SOUTHERN POWHATAN...CHESTERFIELD...NORTHEASTERN
PRINCE EDWARD AND CUMBERLAND COUNTIES...
AT 1017 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR GUINEA
MILLS...OR 7 MILES NORTH OF FARMVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...MANNBORO...MOSELEY...BON AIR...AMELIA COURTHOUSE...
LONGWOOD UNIVERSITY...BALLSVILLE...MORVEN...MACON...GUINEA MILLS...RICE...
JETERSVILLE...SCOTTS FORK...SUNNYSIDE...TOBACCOVILLE...CHULA...
CHESTERFIELD COURT HOUSE...ANGOLA AND WINTERPOCK.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3735 7853 3733 7851 3734 7846 3755 7832
3752 7753 3748 7751 3723 7755 3727 7761
3727 7765 3722 7769 3721 7772 3728 7855
TIME...MOT...LOC 0217Z 273DEG 33KT 3740 7837
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:11 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 49 min |
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 48 min |
| Jun 16, 8:38 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Fluvanna, Goochland | 52 min |
| Jun 16, 8:55 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Fluvanna, Goochland, Hanover, King William and 2 more | 50 min |
| Jun 16, 8:57 PM EDT | Tornado Warning | AKQ | Caroline, Hanover | 33 min |
| Jun 16, 9:15 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, New Kent, Powhatan and 1 more | 45 min |
| Jun 16, 9:25 PM EDT | Flash Flood Warning | AKQ | Caroline, Hanover | 4 hr |
| Jun 16, 9:37 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William, Lancaster and 4 more | 53 min |
| Jun 16, 9:45 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 16, 9:46 PM EDT | Tornado Warning | AKQ | Charles City, Hanover, Henrico, New Kent, City of Richmond | 29 min |
| Jun 16, 9:58 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Gloucester, Hanover, Henrico, James City and 4 more | 47 min |
| Jun 16, 10:14 PM EDT | Special Marine Warning | AKQ | 2 hr | |
| Jun 16, 10:18 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland | 57 min |
| Jun 16, 10:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Essex, Gloucester, Henrico, James City and 11 more | 62 min |
| Jun 16, 10:34 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway | 41 min |
| Jun 16, 10:46 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Dinwiddie, James City, Prince George, Surry, Sussex and 6 more | 44 min |
| Jun 16, 10:55 PM EDT | Areal Flood Advisory | AKQ | Amelia, Chesterfield, Cumberland, Goochland, Henrico, Powhatan and 4 more | 3 hr |
| Jun 16, 10:59 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 61 min |
| Jun 16, 11:03 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Dinwiddie, Nottoway | 28 min |
| Jun 16, 11:25 PM EDT | Special Weather Statement | AKQ | Gloucester, Isle of Wight, Lancaster, Mathews, Surry, York and 8 more | 50 min |
| Jun 16, 11:54 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 51 min |
| Jun 16, 11:57 PM EDT | Special Weather Statement | AKQ | Southampton, Sussex, City of Franklin | 48 min |
| Jun 17, 3:30 PM EDT | Coastal Flood Statement | AKQ | Gloucester, James City, Mathews, Northampton, York, City of Hampton and 3 more | 9 hr |
| Jun 17, 3:30 PM EDT | Coastal Flood Advisory | AKQ | Surry, City of Chesapeake, City of Virginia Beach | 10 hr |
| Jun 17, 6:50 PM EDT | Beach Hazards Statement | AKQ | City of Virginia Beach | 25 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.